Translator Disclaimer
November 2019 Weighted Poincaré inequalities, concentration inequalities and tail bounds related to Stein kernels in dimension one
Adrien Saumard
Bernoulli 25(4B): 3978-4006 (November 2019). DOI: 10.3150/19-BEJ1117

Abstract

We investigate links between the so-called Stein’s density approach in dimension one and some functional and concentration inequalities. We show that measures having a finite first moment and a density with connected support satisfy a weighted Poincaré inequality with the weight being the Stein kernel, that indeed exists and is unique in this case. Furthermore, we prove weighted log-Sobolev and asymmetric Brascamp–Lieb type inequalities related to Stein kernels. We also show that existence of a uniformly bounded Stein kernel is sufficient to ensure a positive Cheeger isoperimetric constant. Then we derive new concentration inequalities. In particular, we prove generalized Mills’ type inequalities when a Stein kernel is uniformly bounded and sub-gamma concentration for Lipschitz functions of a variable with a sub-linear Stein kernel. More generally, when some exponential moments are finite, the Laplace transform of the random variable of interest is shown to bounded from above by the Laplace transform of the Stein kernel. Along the way, we prove a general lemma for bounding the Laplace transform of a random variable, that may be of independent interest. We also provide density and tail formulas as well as tail bounds, generalizing previous results that where obtained in the context of Malliavin calculus.

Citation

Download Citation

Adrien Saumard. "Weighted Poincaré inequalities, concentration inequalities and tail bounds related to Stein kernels in dimension one." Bernoulli 25 (4B) 3978 - 4006, November 2019. https://doi.org/10.3150/19-BEJ1117

Information

Received: 1 June 2018; Revised: 1 February 2019; Published: November 2019
First available in Project Euclid: 25 September 2019

zbMATH: 07110162
MathSciNet: MR4010979
Digital Object Identifier: 10.3150/19-BEJ1117

Rights: Copyright © 2019 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
29 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.25 • No. 4B • November 2019
Back to Top